I been off Fluoxetine approx 7months. How long does this drug stay in your system after you quit?

Question is Closed Report Mark as Favorite

Answers (4)

25 Jul 2009

Although it is eliminated relatively slowly, it should definitely be out of your system by now.

It takes approximately 5 and a HALF "half lives" of a drug for it to be eliminated from your system.

Fluoxetine has a half life of 4 to 6 days (after long term or multiple dosing).

It's active metabolite norfluoxetine has a longer half life of 9.3 days (after multiple dosing).

So fluoxetine would be out of your system in about 33 days (about a month), and norfluoxetine is out by approximately 51.1 days or about 2 months.

Votes: +2

26 Jul 2009

Great answer...
But Prozac leaving the system also depends on your weight and size and how much you were on. But 7 months, you are assured that it is out of your system. Was there a replacement for this pill? Did your doctor take you off of it? If not you should touch basis with him/her.
I wish you the best

Votes: +1
dedejean 26 Jul 2009

I was on this medication for 7 years diagnosed with clinical depression. Although it did help the depression, I've always experienced unexplained fatigue, migraines, muscle weakness, etc. back and forth to doctors trying to find a solution to the fatigue, but they always kept trying to prescribe me a different anti-depressant which just made me worse or very sick, so I always returned to Prozac. I was just so done with it and asked the doctor how to wean myself off. I did after 7 years, however, now my symptoms are much much worse and quite a bit different, now with burning muscles, more migraines, etc. long story, but current dr. is doing tests as well as MRI and C-Spine on Monday, and I am now on a trial pack of Savella. Sorry for the long comment but way too much history I think. I truly pray that this new med. helps, as the Dr. wants to rule out MS, and said he believes I have Fibromyalgia, and was initially diagnosed 7 years ago with depression, but they missed the pain part, go figure? Thanks for your answer much appreciated and your well wishes.

itsmetoo2 26 Jul 2009

Yes DedeJean,
Many Physicians miss the diease factor. Darn it they think you are firstly depressed, and treat you for that only. Now that makes you more depressed. I hope and pray that some where and some how you get the treatment you deserve.

26 Jul 2009

i agree it should be fully out of your system by now and if you are feeling otherwise, you should contact your prescribing physician and let them know what is going on.. hope this helps good luck to you..

Votes: +0
Anonymous

19 Jun 2012

now your serotonin receptors are down-regulated.now you have to take any antidepressants for life time.if you want to get off from this problem or withdrawal seriously consider trying indian ayurvedic medicine for 6 months to 1 year.
sometimes alprazolam may help you.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

How long does phentermine stay in a persons system?

my friend was perscribed phentermine.37.5 for weight loss.and took it last week..however she is orderd to do a drug test.even thow she was perscribed ...

1 answer 29 Jul 2010

I accidentally took one of my mothers Remerons, how long wil it stay in my system?

She is prescribed them for depression, and I mistook one for an Excedrin. She keeps several different meds in a small Excedrin bottle and it looked ...

3 answers 12 Sep 2013

How long can a drug like Loratab stay in your system to cause a bad reaction?

I take Vibyrd:30mg once a day:Gabapentin100mg at bedtime and was recently perscribed Loratab for back pain. I took one at 3pm and then at night my ...

1 answer 8 Nov 2013